MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE CONNECTOR IV BAG ACCESS DEVICE; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE CONNECTOR IV BAG ACCESS DEVICE; STOPCOCK, I.V. SET
Catalog Number 011-CS-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product samples were returned for investigation, however, two photographs were returned showing a (b)(4) bag spike inserted into a drug bag.There was a towel under the spike/bag assembly and wetness was confirmed under a large portion of the area under the (b)(4) bag spike inserted into a drug bag.It was not possible to determine from the photo the origination of the leakage.The device history review was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.The probable cause of the leakage cannot be determined from the photo and information provided.
 
Event or Problem Description
The event involved a clave¿ connector iv bag access device that leaked cyclophosphamide.It was reported that during infusion, a solution container of cyclophosphamide was found to be leaking from the clave attachment when it was hung.There was no leak observed when unpacking the container and there was no observable damage to the clave attachment.The patient was sitting, waiting for treatment.There was patient involvement, no skin contact with the cytotoxic solution by the patient or nursing staff, no report of patient harm or injury or medical intervention as a result of this event, however one of the nurses reported having a headache after the product leaked.The headache was temporary and resolved after the container was discarded.

Brand Name
CLAVE CONNECTOR IV BAG ACCESS DEVICE
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10679171
Report Number9617594-2020-00444
Device Sequence Number3110366
Product Code FMG
UDI-Device Identifier00840619005955
UDI-Public(01)00840619005955(17)250401(10)4773465
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue Number011-CS-10
Device Lot Number4773465
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1